Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 61, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 30, 2007, 3:43 PM EDT for Erie County, Ohio. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2007, 3:43 PM EDT (19:43 UTC)
- Expired
- May 30, 2007, 4:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Erie County, OH
The radar
The Cleveland radar (KCLE), 75 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 3:50 PM EDT | HAIL 0.75 | 3 Se Castalia, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 301943
SVRCLE
OHC043-302015-
/O.NEW.KCLE.SV.W.0061.070530T1943Z-070530T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
343 PM EDT WED MAY 30 2007
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERIE COUNTY IN NORTH CENTRAL OHIO
* UNTIL 415 PM EDT
* AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR CASTALIA...OR ABOUT 8 MILES SOUTHWEST OF
SANDUSKY...AND MOVING NORTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SANDUSKY SOUTH...FAIRVIEW LANES AND BAY VIEW.
LAT...LON 4148 8283 4148 8280 4145 8276 4147 8270
4144 8263 4147 8268 4149 8268 4141 8257
4129 8272 4129 8283 4129 8283 4142 8284
4144 8289
$$2 follow-up statements
000
WWUS51 KCLE 301959
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
359 PM EDT WED MAY 30 2007
OHC043-302015-
/O.CON.KCLE.SV.W.0061.000000T0000Z-070530T2015Z/
ERIE OH-
359 PM EDT WED MAY 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR ERIE COUNTY IN NORTH CENTRAL OHIO...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR CASTALIA...OR ABOUT NEAR SANDUSKY...
MOVING NORTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAY
VIEW...SANDUSKY SOUTH AND FAIRVIEW LANES
LAT...LON 4148 8283 4148 8280 4145 8276 4147 8270
4144 8263 4147 8268 4149 8268 4141 8257
4129 8272 4129 8283 4129 8283 4142 8284
4144 8289
$$
BM000
WWUS51 KCLE 302017
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
416 PM EDT WED MAY 30 2007
OHC043-302026-
/O.EXP.KCLE.SV.W.0061.000000T0000Z-070530T2015Z/
ERIE OH-
416 PM EDT WED MAY 30 2007
...THE SEVERE THUNDERSTORM WARNING FOR ERIE COUNTY IN NORTH CENTRAL
OHIO EXPIRED AT 415 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED.
LAT...LON 4148 8283 4148 8280 4145 8276 4147 8270
4144 8263 4147 8268 4149 8268 4141 8257
4129 8272 4129 8283 4129 8283 4142 8284
4144 8289
$$
BMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:47 PM EDT, 56 minutes earlier.
Area forecast discussion, May 30, 2:47 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 247 PM EDT WED MAY 30 2007 .SYNOPSIS... HIGH PRESSURE OFF THE CAROLINA COAST WILL REMAIN NEARLY STATIONARY THRU FRIDAY WHILE MAINTAING A RIDGE ACROSS THE UPPER OHIO VALLEY. LOW PRESSURE OVER THE NORTHERN LAKES WILL DRAG A COLD FRONT ACROSS THE AREA EARLY SUNDAY. THE FRONT WILL LINGER OVER THE REGION ON MONDAY. ANOTHER FRONT WILL MOVE ACROSS THE AREA ON TUE. && .NEAR TERM /THROUGH TONIGHT/... NOT MUCH HAS REALLY CHANGED SINCE YDAY AT THIS TIME. FAIRLY WARM AND MOIST AIRMASS REMAINS OVER AREA THIS AFT. WE HAVEN/T MIXED OUT QUITE AS MUCH AS WE DID YDAY SO WE ARE SEEING A LITTLE MORE CONVECTION AS A RESULT. STORM IN SENECA COUNTY RECENTLY PRODUCED PEA SIZE HAIL SO THERE IS OBVIOUSLY SOME INSTABILITY TODAY. MOST OF CURRENT ACTIVITY APPEARS TO BE DIURNALLY DRIVER SO ACTIVITY SHOULD END TOWARD 00Z WITH MAINLY CLEAR SKIES OVERNIGHT. BEST CHANCES FOR CONVECTION NEXT FEW HOURS THEN WILL BE W OF I-71 WITH LAKE BREEZE OBVIOUSLY HELPING CLOSER TO LERI. LOW TEMPS THIS MORNING MAINLY IN THE LOW 60S AND CAN/T SEE ANY REASON WHY WE WILL BE COOLER TONIGHT. SO...HAVE BUMPED TEMPS UP A LITTLE FROM GUID. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... FORECAST AREA WILL REMAIN UNDER RIDGE STRETCHING FROM HI PRES OFF THE CAROLINA COAST. FAIRLY WARM AND MOIST AIRMASS WILL REMAIN IN PLACE UNDER THIS RIDGE. IN FACT...MOIST WILL SLOWLY INCREASE NEXT 48 HOURS OR SO. AS THIS HAPPENS...EXPECT AN INCREASE IN AFT CONVECTION WITH BEST CHANCES BOTH THU AND FRI OVER THE WRN 1/2 OF THE AREA. TOMORROW SHOULD BE ANOTHER WARM DAY WITH TEMPS APPROACHING 90 DEG ONCE AGAIN IN NW OH. TEMPS ELSEWHERE SIMILAR TO TODAY. THERE SHOULD BE A FEW MORE CLOUDS ON FRI WITH SCT-BKN CU DURING THE AFT. WILL BUMP UP POPS EVERYWHERE TO CHC ON FRI WITH CHC WORDING ONLY WRN HALF TOMORROW. AGAIN...MOST OF THIS ACTIVITY WILL BE DIURNALLY DRIVEN SO EXPECT QUIET WX AT NIGHT. JUST MINOR TWEAKS TO GUID TEMPS. FOR MOST PART...NEW FORECAST WILL LOOK VERY SIMILAR TO PREVIOUS PACKAGE. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... NOT MUCH HAS REALLY CHANGED SINCE YDAY AS UPPER TROFING SET TO OCCUR OVER ERN CONUS DURING PERIOD. CLOSED 500 MB LOW WILL MOVE ACROSS THE LAKES REGION OVER THE WEEKEND BRINGING A PERIOD OF UNSETTLED WEATHER TO AREA. AT THE SURFACE...GFS CONTS TO BE QUICKER THAN OTHER LONG RANGE GUIDANCE. ECMWF CONTS TO BE A NICE COMPROMISE BETWEEN GFS AND OTHER EXTENDED GUID. IT ALSO REMAINS MODEL OF CHOICE FOR HPC SO IT/S SOLUTION WILL AGAIN BE FOLLOWED TODAY. NEW FORECAST WILL SOUND QUITE PESSIMISTIC WITH CHC POPS PRETTY MUCH THE ENTIRE PERIOD. IN REALITY WILL LIKELY BE A PASSING STORM OR SHOWER FROM TIME TO TIME WITH EXTENDED PERIODS OF DRY WX IN BETWEEN. TEMPS WILL COOL OFF DURING PERIOD AS COLD FRONT STILL ON TRACK TO MOVE THRU SUN AND THEN LINGER OVER REGION INTO MON. ANOTHER FRONT SHOULD FOLLOW ON TUE. GIVEN THE FACT THAT THERE WILL BE QUITE A BIT OF CLOUDINESS GUID TEMPS MAINLY IN THE LOW TO MID 70S MON THRU WED SEEMS REASONABLE. WILL REMAIN A LITTLE ABOVE NORMAL ON SAT AS FORECAST AREA WILL REMAIN AHEAD OF FRONTAL SYSTEM. LI/S DURING AFT WILL BE BETWEEN NEG 2 AND 4 WITH CAPES APPROACHING 2000 J/KG SO BEST CHANCES FOR STRONG STORMS DURING PERIOD WILL BE LATE SAT INTO SAT NIGHT. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... INCREASING MOISTURE IN A LIGHT SOUTHWEST FLOW HAS BROUGHT MVFR/VFR VISIBILITIES IN HAZE ACROSS THE WESTERN TERMINALS THIS AFTERNOON. EXPECT THIS TO GRADUALLY MOEV EAST THROUGH THE DAY AND EVENING. ALSO THE INCREASED MOISTURE HAS ALLOWED A RATHER GOOD CONVECTIVE CUMULUS FIELD TO DEVELOP ACROSS THE WESTERN TERMINALS AND ALONG THE CENTRAL LAKESHORE. EXPECT THIS AREA TO SUPPORT CONVECTIVE DEVELOPMENT THIS AFTERNOON. WILL PLACE VCTS IN KFDY AND VCSH IN AT KCLE TO START TO COVER THREAT. THROUGH THE EVENING EXPECT HAZE TO DECREASE WITH DECREASED HEATING ALTHOUGH WITH DEWPOINTS IN THE UPPER 50S AND 60S WILL BRING FOG/HAZE BACK INTO THE FORECAST AFTER MIDNIGHT/TWRD DAWN WHERE MVFR/IFR CONDS ARE POSSIBLE. EXPECT MORE HAZE WILL BE ACROSS THE AREA ON THURSDAY SO EXPECT MOST AREAS SHOULD BE AROUND 5SM IN HZ 14-18Z THURS. INCREASING MOISTURE AND INSTABILITY ACROSS THE AREA THURSDAY NIGHT THROUGH SUNDAY WILL MAKE FOR SCATTERED AFTERNOON AND EVENING CONVECTION THROUGH MUCH OF THE PERIOD. THURSDAY AFTERNOON WILL NEED TO WATCH AN UPPER WAVE MOVING THROUGH THE AREA WHICH COULD INITIATE/FOCUS TSTMS. SATURDAY AND SUNDAY UPPER RIDGE ACROSS THE AREA BEGINS TO WEAKEN AND MOVE EAST WHICH SHOULD ALLOW FOR INCREASED DIURNAL CONVECTION AS WELL. FOG/HAZE WILL LIKELY BE IN THE FORECAST DURING THE EARLY MONRING HOURS GIVEN THE INCREASED LOW LEVEL MOISTURE. && .MARINE... HIGH PRESSURE CURRENTLY OVER THE MID ATLANTIC WILL CONTINUE TO BE THE MAIN CONTROLLER OF THE WEATHER ON THE LAKE THROUGH FRIDAY. A WEAK PRESSURE GRADIENT THE NEXT COUPLE OF DAYS WILL YIELD THE STANDARD DIURNAL CYCLE OF WINDS TURNING ONSHORE DURING THE AFTERNOON WITH SOUTHERLY WINDS AT NIGHT. A WEAK COLD FRONT WILL ATTEMPT TO MOVE ACROSS THE LAKE SUNDAY BUT TIMING IS STILL A LITTLE UNCERTAIN. WINDS WILL EVER SO SLOWLY COME AROUND TO THE WEST SUNDAY NIGHT/EARLY NEXT WEEK AS THE FRONT WASHES OUT IN THE VICINITY. A FEW POP UP THUNDERSTORMS ARE POSSIBLE NEARSHORE THU AND FRI WITH THE BETTER CHANCE FOR THUNDER OVER THE WEEKEND. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...KUBINA SHORT TERM...KUBINA LONG TERM...KUBINA AVIATION...TK MARINE...OUDEMAN
Hazardous weather outlook, May 30, 5:37 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 537 AM EDT WED MAY 30 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-310945- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 537 AM EDT WED MAY 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:06 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 24 min |
| May 30, 3:21 PM EDT | Marine Weather Statement | CLE | 84 min | |
| May 30, 4:22 PM EDT | Marine Weather Statement | CLE | 83 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.